Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 13, 2007, 12:16 PM CDT for Comanche County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2007, 12:16 PM CDT (17:16 UTC)
- Expired
- Mar 13, 2007, 1:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Comanche County, TX
The radar
The Dyess AFB radar (KDYX), 77 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 131717
SVRFWD
TXC093-131800-
/O.NEW.KFWD.SV.W.0002.070313T1716Z-070313T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1216 PM CDT TUE MAR 13 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN COMANCHE COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 100 PM CDT
* AT 1216 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM 12 MILES NORTHEAST OF EARLY...MOVING NORTHEAST
AT 35 MPH. THIS STORM WAS CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DE LEON BY 1245 PM
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL PASSED.
LAT...LON 3193 9883 3180 9870 3210 9844 3225 9856
3208 9891
$$3 follow-up statements
000
WWUS54 KFWD 131731
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1231 PM CDT TUE MAR 13 2007
TXC093-131800-
/O.CON.KFWD.SV.W.0002.000000T0000Z-070313T1800Z/
COMANCHE TX-
1231 PM CDT TUE MAR 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR NORTHERN COMANCHE COUNTY...
AT 1231 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES
SOUTHWEST OF DE LEON...OR NEAR COMANCHE...MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DE LEON BY 1250 PM CDT...
LAT...LON 3194 9881 3187 9871 3198 9835 3225 9856
3209 9890
$$000
WWUS54 KFWD 131743
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1243 PM CDT TUE MAR 13 2007
TXC093-131800-
/O.CON.KFWD.SV.W.0002.000000T0000Z-070313T1800Z/
COMANCHE TX-
1243 PM CDT TUE MAR 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR NORTHERN COMANCHE COUNTY...
AT 1243 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF DE LEON...OR ABOUT 7 MILES NORTH OF COMANCHE...MOVING
NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DE LEON BY 1250 PM CDT...
LAT...LON 3203 9873 3193 9862 3202 9838 3227 9856
3218 9864
$$000
WWUS54 KFWD 131801
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
100 PM CDT TUE MAR 13 2007
TXC093-131810-
/O.EXP.KFWD.SV.W.0002.000000T0000Z-070313T1800Z/
COMANCHE TX-
100 PM CDT TUE MAR 13 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN COMANCHE COUNTY
EXPIRES AT 100 PM CDT...
AT 100 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING MOVED
OUT OF THE AREA AND THE WARNING EXPIRED. A NEW SEVERE THUNDERSTORM
WARNING HAS BEEN ISSUED FOR ERATH COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR EASTERN TEXAS.
LAT...LON 3203 9873 3193 9862 3202 9838 3227 9856
3218 9864
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 11:50 AM CDT, 26 minutes earlier.
Area forecast discussion, Mar 13, 11:50 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1150 AM CDT TUE MAR 13 2007 .UPDATE...GRIDS WERE UPDATED TO REMOVE DENSE FOG ADVISORY EARLIER. NO SIG CHANGES TO THE FORECAST OTHER THAN SOME MINOR POP CONFIGURATION CHANGES THROUGH THE EARLY AFTERNOON. EXPECT SCATTERED SHOWERS/TSTORMS TO CONTINUE TO DEVELOP THROUGH THE AFTERNOON. FLASH FLOOD THREAT WILL CONTINUE MAINLY ACROSS THE SOUTHEAST CWA THROUGH THE NIGHT. 91 PREV DISCUSSION... /ISSUED 319 AM CDT TUE MAR 13 2007/ SHORT TERM...(THRU WED NIGHT) ANOTHER BUSY FCST WITH SEVERAL THINGS TO DISCUSS FOR NEXT 48 HRS OVER N TX. UPPER LOW...WELL...JUST ISNT MOVING MUCH AND WILL REMAIN ANCHORED OVER W TX/E NM THROUGH THIS EVE...THEN WILL MOVE SLOWLY EWD OVER N TX TONIGHT...BEFORE SHUNTING LIFTING EWD OVER E TX/W LA BY WED EVENING...AS POLAR STREAM OVER NRN CONUS...DIGS AND HELPS EASE SYSTEM ALONG. MEANWHILE AT THE SFC...A WEAK LOW PRESSURE TROUGH/BOUNDARY REMAINS SETTLE OVER WRN PTNS OF N TX...GENERALLY ALONG A GOLDTHWATIE...STEPHENVILLE...BOWIE LINE...WITH RICHER 60 DEG F+ DEW PTS TO THE EAST WHERE AREAS OF FOG...LOCALLY DENSE WERE OCCURRING. WERE HANDLING THIS FIRST ISSUE WITH SHORT TERM FCSTS AND HWO...BUT IF IT GETS MORE WIDESPREAD E OF THE BOUNDARY...THEN WE MAY ISSUE A DENSE FOG ADVISORY BEFORE DAYBREAK FOR THE MORNING RUSH. STAY TUNED. NOW FOR THE RAIN AND STORMS EXPECTED IN DIFFLUENT REGION OF OUR CUT-OFF UPPER LOW SITTING TO OUR WEST. TWO AREAS OF CONVECTION ALREADY UNDERWAY. A THIN BAND NEAR OUR SFC TROUGH OVER WRN N TX WHERE DISTURBANCE IS RIDING NWD ACROSS THE SOUTH PLAINS AREA NEAR ABILENE/SAN ANGELO...AND CONVECTION ENTERING AREAS DOWN NEAR TEMPLE /CAMERON NEAR BEST THETA-E AXIS/ADVECTION AND IN VICINITY OF UPPER DIFFLUENT FLOW JUST N OF LEFT EXIT REGION OF 70-80 KT SUBTROPICAL UPPER JET AXIS ANCHORED OVER DEEP S TX/WRN GULF OF MEXICO. SE COUNTIES FROM TEMPLE/WACO...ENE TO CORSICANA...ATHENS...PALESTINE SAW 2-5 INCH AMOUNTS 24 HRS AGO WITH FLASH FLOODING AND SUBSEQUENT RIVER FLOODING. WITH RICH NEAR TROPICAL MOISTURE EXPECTED OVER E/SE COUNTIES THROUGH TONIGHT...WE HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH (FTWFFAFWD) TODAY/TONIGHT FOR THESE AREAS AS ANOTHER DELUGE OF HEAVY RAIN IS POSSIBLE...WITH 2-4 INCHES...LOCALIZED HIGHER AMOUNTS POSSIBLE. THE WATCH WILL NOT INCLUDE THE D/FW METRO...BUT WILL GO AS FAR WEST AS A KILLEEN...WACO...HILLSBORO... TERRELL...EMORY LINE. OTHERWISE...WILL HAVE HIGH POPS IN WRN COUNTIES THIS A.M...AS THIS AREA MIXES OUT AND S/W DISTURBANCE ROTATES N/NWD AWAY...SO MAYBE SOME LOCALIZED 1 INCH+ AMOUNTS OUT THAT WAY THIS A.M. BY AFTERNOON... A SEVERE WX POTENTIAL WILL EXIST OVER ERN 2/3 OF TEXAS AS WELL... AS MIXING W/DAYTIME HEATING OCCURS AND WEAKENS ANY MINIMAL CAPPING INVERSION THIS MORNING. FURTHERMORE...BOTH SFC-BASED INSTABILITY WILL INCREASE AND COINCIDES WITH STEEPENING LAPSE RATES ALOFT ALONG/E OF SFC BOUNDARY TO OUR WEST. ADD IN THE SOME INCREASING SWLY MID LVL WINDS ALOFT WITH SLOW APPROACH OF OUR UPPER LOW AND WE COULD BE DEALING WITH BOTH FLOODING AND SOME MARGINALLY SEVERE HAIL AND DAMAGING WINDS/DOWNBURSTS ON NW FRINGE OF CONVECTIVE CLUSTER OVER SE TX THIS AFTN/EVE (SEE SPCS SWODY1 FOR DETAILS). SOME HEAVY RAIN SHOULD LINGER OVER FAR SE COUNTIES BY WED MORNING .BUT THEN A WEST-EAST ENDING TREND SHOULD OCCUR AS UPPER LOW LIFTS OUT...ENDING HEAVY RAIN THREAT. TEMPS WERE TRICKY BUT STAYED WARMER WHERE BETTER MIXING WAS EXPECTED OVER NW 1/2 OF N TX THIS AFTN. STAY CLOSE TO MOS GUIDANCE ON LOW TEMPS. LONG TERM...(THURS INTO EARLY NEXT WEEK) AS NW FLOW SETS UP BEHIND DEPARTING SYSTEM...A COLD FRONT WILL PUNCH IN THURS NIGHT AND FRIDAY...BRINGING A COOLER N/NW WINDS AND CLOUDS. MODELS TRY TO PAINT SOME VERY LOW QPF...BUT STILL FEEL MSTR TOO MARGINAL FOR RAIN MENTION. SOME SLY FETCH OF MSTR BACK OFF THE GULF WILL BEGIN ON SAT AND WITH NW FLOW S/W EXPECTED SAT NIGHT...HAVE INSERTED SOME LOW CHANCES FOR THUNDERSTORMS OVER ERN COUNTIES SAT NIGHT/SUN MORNING. OTHERWISE...WARM UP IN STORE SUN/MON. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 74 58 78 58 82 / 50 50 20 0 10 WACO, TX 73 59 77 58 83 / 70 70 40 0 10 PARIS, TX 72 58 72 58 81 / 50 60 40 10 10 DENTON, TX 74 57 78 56 80 / 40 40 20 0 10 MCKINNEY, TX 73 58 76 57 80 / 50 50 30 0 10 DALLAS, TX 74 59 77 59 82 / 50 50 30 0 10 TERRELL, TX 73 60 75 58 83 / 60 60 40 10 10 CORSICANA, TX 73 60 75 59 83 / 70 80 50 10 10 TEMPLE, TX 75 61 77 59 84 / 70 80 40 0 10 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING ZONES: TXZ121-122-135-145>148-158>162-174-175. &&
Hazardous weather outlook, Mar 13, 11:02 AM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1102 AM CDT TUE MAR 13 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 1102 AM CDT TUE MAR 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH THE AFTERNOON ACROSS A LARGE PORTION OF NORTH TEXAS. A FEW OF THE STORMS COULD BECOME SEVERE WITH HAIL AND DAMAGING WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT MAINLY SOUTHEAST OF A LINE FROM TERREL TO HILLSBORO TO KILLEEN. MUCH OF THIS AREA HAS ALREADY RECEIVED 3 TO 5 INCHES OF RAIN OVER THE LAST FEW DAYS AND ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE THROUGH TONIGHT. THIS ADDITIONAL RAINFALL WILL CAUSE EXCESSIVE RUNOFF AND THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE MAINLY SOUTHEAST OF A LAMPASAS TO DALLAS TO PARIS LINE THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY AND TONIGHT TO ASSIST WITH SEVERE WEATHER AND FLASH FLOODING POTENTIAL. DUNN
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 3:31 AM CDT | Flash Flood Watch | FWD | Anderson, Bell, Falls, Freestone, Henderson, Hill and 8 more | 23 hr |
| Mar 13, 5:41 AM CDT | Dense Fog Advisory | FWD | Anderson, Collin, Cooke, Dallas, Delta, Denton and 28 more | 5 hr |
| Mar 13, 12:20 PM CDT | Special Weather Statement | FWD | Eastland | 25 min |
| Mar 13, 12:36 PM CDT | Special Weather Statement | FWD | Erath | 24 min |
| Mar 13, 12:54 PM CDT | Special Weather Statement | FWD | Palo Pinto | 36 min |
| Mar 13, 12:59 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 61 min |
| Mar 13, 1:16 PM CDT | Special Weather Statement | FWD | Hood | 29 min |
| Mar 13, 1:33 PM CDT | Special Weather Statement | FWD | Palo Pinto | 27 min |
| Mar 13, 1:43 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 37 min |
| Mar 13, 2:10 PM CDT | Special Weather Statement | FWD | Wise | 35 min |
| Mar 13, 2:12 PM CDT | Special Weather Statement | FWD | Wise | 33 min |
| Mar 13, 2:13 PM CDT | Special Weather Statement | FWD | Lampasas | 32 min |
| Mar 13, 2:15 PM CDT | Special Weather Statement | FWD | Jack | 30 min |
| Mar 13, 2:27 PM CDT | Special Weather Statement | FWD | Lampasas | 33 min |
| Mar 13, 2:32 PM CDT | Special Weather Statement | FWD | Coryell | 58 min |
| Mar 13, 2:39 PM CDT | Special Weather Statement | FWD | Bell | 36 min |
| Mar 13, 2:40 PM CDT | Special Weather Statement | FWD | Johnson | 35 min |
| Mar 13, 2:55 PM CDT | Special Weather Statement | FWD | Lampasas | 35 min |
| Mar 13, 3:01 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 59 min |
| Mar 13, 3:09 PM CDT | Special Weather Statement | FWD | Bell | 36 min |
| Mar 13, 3:11 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 64 min |
| Mar 13, 3:22 PM CDT | Special Weather Statement | FWD | Hill | 53 min |
| Mar 13, 3:26 PM CDT | Special Weather Statement | FWD | Cooke | 34 min |
| Mar 13, 3:29 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 26 min |
| Mar 13, 3:33 PM CDT | Special Weather Statement | FWD | Johnson | 27 min |
| Mar 13, 3:42 PM CDT | Special Weather Statement | FWD | Limestone | 63 min |
| Mar 13, 3:50 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 29 min |
| Mar 13, 3:58 PM CDT | Special Weather Statement | FWD | Bosque | 62 min |
| Mar 13, 4:07 PM CDT | Flash Flood Warning | FWD | Denton | 3 hr |
| Mar 13, 4:11 PM CDT | Special Weather Statement | FWD | Johnson | 34 min |
| Mar 13, 4:13 PM CDT | Special Weather Statement | FWD | Dallas | 32 min |
| Mar 13, 4:16 PM CDT | Flash Flood Warning | FWD | Falls, Limestone, McLennan | 3 hr |
| Mar 13, 4:20 PM CDT | Flash Flood Warning | FWD | Tarrant | 115 min |
| Mar 13, 4:29 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 61 min |
| Mar 13, 4:38 PM CDT | Special Weather Statement | FWD | Ellis | 37 min |
| Mar 13, 4:55 PM CDT | Special Weather Statement | FWD | Collin | 35 min |
| Mar 13, 5:07 PM CDT | Special Weather Statement | FWD | Tarrant | 53 min |
| Mar 13, 5:19 PM CDT | Special Weather Statement | FWD | Young | 56 min |
| Mar 13, 5:25 PM CDT | Flash Flood Warning | FWD | Dallas | 2 hr |
| Mar 13, 5:59 PM CDT | Special Weather Statement | FWD | Kaufman | 31 min |
| Mar 13, 6:00 PM CDT | Special Weather Statement | FWD | Hunt, Rockwall | 30 min |
| Mar 13, 6:28 PM CDT | Special Weather Statement | FWD | Hunt | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.